Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 33, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Nov 20, 2022, 5:35 PM EST for Miami-Dade County, Florida. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 20, 2022, 5:35 PM EST (22:35 UTC)
- Expired
- Nov 20, 2022, 7:30 PM EST
- In force
- 115 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 37 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 5:54 PM EST | FLOOD | 1 Ese North Miami, FL | BROADCAST MEDIA REPORT ON SOCIAL MEDIA SHOWING VIDEO OF A FLOODED STREET WITH WATER ABOVE MEDIAN/CURB LEVEL NEAR THE INTERSECTION OF SANS SOUCI BLVD AND BISCAYNE BLVD. WATER ALSO APPEARS TO BE HALFWAY UP CAR TIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WGUS52 KMFL 202235
FFWMFL
FLC086-210030-
/O.NEW.KMFL.FF.W.0033.221120T2235Z-221121T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
535 PM EST Sun Nov 20 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 730 PM EST.
* At 535 PM EST, Doppler radar and automated rain gauges indicated
heavy rain falling in North Miami, North Miami Beach, Miami
Shores, Little River, and Liberty City. Between 2 to 3 inches of
rain have fallen. The expected rainfall rate is 3 to 6 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Miami, Miami Gardens, North Miami, North Miami Beach, Aventura,
Miami Shores, El Portal, Pinewood, Golden Glades, Little Haiti,
West Little River, Liberty City, Gladeview, Ojus, Bay Harbor
Islands, Biscayne Park, Allapattah and Ives Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2596 8021 2596 8014 2589 8015 2583 8018
2580 8021 2580 8025 2584 8025 2588 8021
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...4-6 INCHES IN 1 HOUR
$$
SB1 follow-up statement
724
WGUS72 KMFL 210022
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
722 PM EST Sun Nov 20 2022
FLC086-210032-
/O.EXP.KMFL.FF.W.0033.000000T0000Z-221121T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
722 PM EST Sun Nov 20 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM EST THIS EVENING FOR
NORTHERN MIAMI-DADE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 2596 8021 2596 8014 2589 8015 2583 8018
2580 8021 2580 8025 2584 8025 2588 8021
$$
NCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 2:12 PM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Nov 20, 2:12 PM EST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Miami FL
212 PM EST Sun Nov 20 2022
...New SHORT TERM, LONG TERM, MARINE, BEACHES...
.SHORT TERM...
(Rest of today through Monday)
Issued at 142 PM EST Sun Nov 20 2022
Repeated rounds of rainfall continue across the eastern half of
South Florida with periods of moderate to heavy rainfall. A few
areas have already picked up 2 to 3 inches, with highest totals in
Miami-Dade. Additional rounds of rainfall may lead to localized
flooding concerns across portions of the east. The Weather
Prediction Center has placed the east coast metro under a marginal
risk for excessive rainfall. Hi-res models show that later this
evening and into the overnight the rainfall will become more
scattered in coverage.
As we move into Monday the boundary will continue to lift northward,
as will the instability and convergence zone for shower development.
Winds will also become a little more easterly. Models have backed
off on the intensity of the low pressure system traversing the Gulf
of Mexico as well. Given the above changes in models, have slightly
lowered POPs compared to previous forecast. Still scattered showers
and a few embedded thunderstorms will be possible with greatest
chances over northeastern portions of the area. Any additional
rainfall that falls tomorrow over areas that see heavy rainfall
today will lead to increased flooding rain potential.
Given the increased cloud cover and rainfall chances, high
temperatures will be at or a few degrees below normal in the low to
mid 70s for the interior and west coast, and upper 70s near 80
degrees for the east coast.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM EST Sun Nov 20 2022
Tuesday-Thursday: A southern stream shortwave will move across the
Southeastern US on Tuesday which will help induce the development
of a weak sfc low off the southeastern coast. This should draw the
weak boundary/convergence zone over our area further northward
into the mid-week period which should in turn focus rain chances
north and east of South Florida. Tuesday could still be a bit wet
particularly over northern areas as the boundary lifts north, but
rain chances should decrease Wednesday and then particularly into
Thursday given a lack of forcing and gradually decreasing
easterly flow/coastal convergence. Above normal temperatures are
expected with highs in the low to mid 80s.
Friday-Saturday: An amplified trough, and associated sfc.low/cold
front will move through the eastern US late this week into early
next weekend. Overall the system has trended slightly less
amplified than prior days, but still looks strong enough to push
the cold front through our area in the late Friday-early Saturday
time frame. Although a frontolytic solution still looks favorable
there is enough ensemble support (as well as from the
deterministic EC run) for some lingering precipitation along the
weakening front to support some mention of precipitation for
Friday. Temperatures will cool behind the front with both lows
and highs on Saturday running 6-9 degrees cooler than Friday.
However, the decrease in moisture will be more noticeable
as dewpoints drop from near 70 ahead of the front to near 40
behind it.
&&
.AVIATION...
(18Z TAFS)
Issued at 1216 PM EST Sun Nov 20 2022
MVFR conditions will prevail throughout the period with TEMPOs for
IFR vis and cigs. Showers continue across the east coast terminals
with breezy and at times gusty northeasterly winds. Showers become
less frequent overnight with VCSH overnight with winds remaining
elevated but less gusty. MVFR to near MVFR cigs continue through
most the period.
&&
.MARINE...
Issued at 142 PM EST Sun Nov 20 2022
Breezy and gusty northeasterly winds into the early part of the
week. A Small Craft advisory is in effect for all South Florida
waters. Seas continue to build up to 7-9 ft in the Atlantic waters
with highest heights in the Gulf stream. Showers with embedded
thunderstorms will be possible the rest of today and into the early
part of the week.
&&
.BEACHES...
Issued at 142 PM EST Sun Nov 20 2022
A high risk of rip currents for all Atlantic beaches into early next
week with breezy onshore flow.
Tides are expected to run above normal by the end of the
weekend into next week as well. This, along with persistent onshore
flow, may result in some minor coastal flooding around periods of
high tide.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 73 83 75 85 / 50 70 50 40
West Kendall 71 83 72 84 / 40 60 40 40
Opa-Locka 71 82 72 84 / 50 70 50 50
Homestead 72 82 73 83 / 40 60 40 40
Fort Lauderdale 73 81 74 83 / 50 70 60 50
N Ft Lauderdale 73 80 73 83 / 60 70 60 50
Pembroke Pines 71 81 72 83 / 50 70 50 50
West Palm Beach 71 81 72 83 / 60 70 60 60
Boca Raton 72 82 72 83 / 60 70 60 50
Naples 68 82 70 83 / 40 40 30 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for FLZ168-172-173.
AM...Small Craft Advisory until 7 AM EST Monday for AMZ610.
Small Craft Advisory until 7 PM EST Monday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 7 PM EST Monday for GMZ656-657-676.
&&
SHORT TERM...Kelly
LONG TERM....Carr
AVIATION...KellyHazardous weather outlook, Nov 20, 4:24 PM EST, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 424 PM EST Sun Nov 20 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 212130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 424 PM EST Sun Nov 20 2022 ...Heavy Rainfall/ Flooding Possible East Coast... ...Hazardous Marine/Beach Conditions Continue Tonight... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Tonight. Rip Currents: A high risk of rip currents is in effect for all Atlantic beaches. Marine: Increasing winds across the local Atlantic and Gulf waters will allow for rough seas and hazardous conditions for small craft. Thunderstorms: An isolated thunderstorm is possible later this afternoon and evening. Coastal Flooding: Minor coastal flooding are possible with a combination of increasing tides and stronger easterly flow. Excessive Rainfall: Repeated rounds of heavy rainfall may lead to localized flooding across primarily western portions of the east coast metro. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High rip current risk will continue over the Atlantic beaches through at least the early part of the week. Elevated winds and seas will remain hazardous for small craft with conditions deteriorating further Monday. Locally heavy rainfall through Tuesday may lead to localized flooding, especially over northern portions of the east coast metro Minor coastal flooding is possible through mid-week due to higher astronomical tide cycles. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Nov 20, 12:43 PM EST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1243 PM EST SUN NOV 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLOOD MIAMI 25.77N 80.20W
11/20/2022 MIAMI-DADE FL NWS EMPLOYEE
OFF-DUTY NWS METEOROLOGIST REPORTED WATER
ABOVE CURB LEVEL AND HALFWAY UP CAR TIRES AT
THE INTERSECTION OF SOUTHWEST 3RD AVENUE AND
SOUTHWEST 6TH STREET IN BRICKELL. A FLOOD
ADVISORY REMAINS IN EFFECT FOR THIS AREA.
&&
HADIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 4:09 AM EST | Coastal Flood Statement | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 7 days |
| Nov 20, 4:09 AM EST | High Surf Advisory | MFL | Broward, Miami-Dade, Palm Beach | 61 min |
| Nov 20, 7:10 AM EST | Special Marine Warning | MFL | 50 min | |
| Nov 20, 8:30 AM EST | Special Marine Warning | MFL | 60 min | |
| Nov 20, 11:03 AM EST | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| Nov 20, 11:13 AM EST | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Nov 20, 11:26 AM EST | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Nov 20, 1:19 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 116 min |
| Nov 20, 3:29 PM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 2 hr |
| Nov 20, 4:10 PM EST | Areal Flood Advisory | MFL | Broward | 2 hr |
| Nov 20, 4:13 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Nov 20, 4:31 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 119 min |
| Nov 20, 5:18 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| Nov 20, 6:03 PM EST | Special Marine Warning | MFL | 27 min | |
| Nov 20, 6:19 PM EST | Flash Flood Warning | MFL | Miami-Dade | 116 min |
| Nov 20, 6:32 PM EST | Special Marine Warning | MFL | 28 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.